Alert archive / Kentucky / River Flood Warnings in 2015

River Flood Warning 80, NWS Louisville, KY

December 26, 2015Hart County, Kentucky

NWS Louisville, KY issued this river flood warning at Dec 26, 2015, 10:39 PM CST for Hart County, Kentucky. It took effect at Dec 27, 2015, 6:00 AM CST. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Dec 26, 2015, 10:39 PM CST (04:39 UTC)
In effect from
Dec 27, 2015, 6:00 AM CST
Expired
Dec 27, 2015, 9:15 PM CST
In force
15 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

County Hart County, KY

The radar

The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) at Munfordville (MFVK2). The gauge peaked at 28.27 ft at Dec 27, 2015, 7:00 AM CST.

actionminormoderate2030405012/2712/2812/29
Action stage
26 ft
Minor stage
28 ft
Moderate stage
50 ft
Major stage
57 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03308500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

960 
WGUS43 KLMK 270439
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LOUISVILLE, KY 
1139 PM EST SAT DEC 26 2015

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Green River at Munfordville

affecting the following counties in Kentucky...Hart.

.Heavy rain over the last several hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC099-271639-
/O.NEW.KLMK.FL.W.0080.151227T1200Z-151228T0000Z/
/MFVK2.1.ER.151227T1200Z.151227T1200Z.151227T1800Z.NO/
1139 PM EST SAT DEC 26 2015

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Green River at Munfordville.
* from Sunday morning to Sunday evening.
* At 11:00 PM Saturday the stage was 27.7 feet. 
* Flood stage is 28.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage Sunday
  morning.
* Impact...At 28.0 feet...Water enters city park under US 31W bridge.
* Flood History...This crest compares to a previous crest of 28.3  
  feet on Mar 21 2002.

&&

LAT...LON 3731 8539 3738 8575 3728 8610 3719 8604
      3728 8577 3721 8542             

$$
2 follow-up statements
080 
WGUS83 KLMK 271504
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1004 AM EST SUN DEC 27 2015

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Green River at Munfordville 
  Green River at Brownsville 
 
affecting the following counties in Kentucky...Edmonson...Hart.

...The Flood Warning continues for the following rivers in 
Kentucky...

  Green River at Woodbury 
 
affecting the following counties in Kentucky...Butler...Warren.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC099-280504-
/O.EXT.KLMK.FL.W.0080.000000T0000Z-151228T0830Z/
/MFVK2.1.ER.151227T0711Z.151227T1800Z.151227T2248Z.NO/
1004 AM EST SUN DEC 27 2015

The Flood Warning continues for
  the Green River at Munfordville.
* until late tonight.
* At  9:00 AM Sunday the stage was 28.3 feet. 
* Flood stage is 28.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.4 feet by this
  afternoon.
* Impact...At 28.0 feet...Water enters city park under US 31W bridge.
* Flood History...This crest compares to a previous crest of 28.5  
  feet on Feb 7 2008.

&&

LAT...LON 3731 8539 3738 8575 3728 8610 3719 8604
      3728 8577 3721 8542             

$$

KYC061-280504-
/O.EXT.KLMK.FL.W.0078.000000T0000Z-151229T0900Z/
/BRNK2.1.ER.151226T2120Z.151228T0000Z.151229T0300Z.NO/
1004 AM EST SUN DEC 27 2015

The Flood Warning continues for
  the Green River at Brownsville.
* until late Monday night.
* At  9:45 AM Sunday the stage was 19.4 feet. 
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.8 feet by this
  evening.
* Impact...At 21.0 feet...Mammoth Cave and Green River ferries close.
* Flood History...This crest compares to a previous crest of 19.4  
  feet on May 10 2009.

&&

LAT...LON 3728 8610 3724 8617 3724 8641 3713 8641
      3715 8611 3719 8604             

$$

KYC031-227-280503-
/O.CON.KLMK.FL.W.0077.000000T0000Z-000000T0000Z/
/WDBK2.1.ER.151225T1745Z.151228T0600Z.000000T0000Z.NO/
1004 AM EST SUN DEC 27 2015

The Flood Warning continues for
  the Green River at Woodbury.
* until further notice.
* At  9:00 AM Sunday the stage was 38.7 feet. 
* Flood stage is 33.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 39.3 feet by 
  after midnight Monday then begin falling.
* Impact...At 39.0 feet...Low spots on North and South Church Streets 
  in Woodbury flood.
* Flood History...This crest compares to a previous crest of 39.0  
  feet on Jan 30 2009.

&&

LAT...LON 3724 8641 3728 8659 3739 8678 3728 8680
      3716 8665 3713 8641             

$$

MRC
751 
WGUS83 KLMK 280315
FLSLMK
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE LOUISVILLE KY 
1015 PM EST SUN DEC 27 2015

...The Flood Warning is cancelled for the following rivers in 
Kentucky...
 
  Green River at Munfordville
 
affecting the following counties in Kentucky...Hart.

KYC099-280345-
/O.CAN.KLMK.FL.W.0080.000000T0000Z-151228T0830Z/
/MFVK2.1.ER.151227T0711Z.151227T1345Z.151227T1800Z.NO/
1015 PM EST SUN DEC 27 2015

The flood warning is cancelled for
  the Green River at Munfordville.
* At  9:00 PM Sunday the stage was 26.1 feet. 
* Flood stage is 28.0 feet.
* Fell below flood stage at  1:00 PM Sunday.
* Forecast...The river will continue to fall to 19.5 feet by Tuesday 
  morning.

&&

LAT...LON 3731 8539 3738 8575 3728 8610 3719 8604
      3728 8577 3721 8542             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Dec 26, 6:49 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Dec 26, 6:49 PM CST, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
749 PM EST SAT DEC 26 2015

...Forecast Update...
Updated 749 PM EST Sat Dec 26 2015

Other than a few stray sprinkles, most of central Kentucky and
southern Indiana are dry as the main band of rain is to our west and
north. We should have very little activity here over the next few
hours, so PoPs have been reduced until toward morning when that band
of rain is expected to edge eastward ahead of an advancing cold
front.

Reduced fog a bit, too, as south winds should remain up around 5 to
10 mph overnight. Did keep some mention of fog in the southeast,
though, where winds will be lightest and there may be some breaks in
the clouds.

.SHORT TERM (Now through Sunday Night)...
Issued 225 PM EST Sat Dec 26 2015

Warm front advancing northward across our forecast area at this
time. Have a clearer back edge to the radar at this time. Ridging
building across the southeast U.S. should help to keep at least our
southeast half dry tonight and then for most of the day Sunday. The
frontal boundary looks to waiver back southward during the day
Sunday, then bringing those rain chances back southward as well.
Most model guidance now brings the front back into southern KY by
the end of the day Sunday. Overrunning rains on the north side of
this front will extend well into Indiana.

The exact location of this front will have a great effect on temp
and other parameter forecasts, so confidence anywhere near it is
somewhat low for exact hourly timing. Highs across our southern
Indiana counties and into the Ohio River area likely will be Sunday
morning, with readings dropping or steady the rset of the day. The
front should stay to our south Sunday night, keeping in some chances
for overrunning rains.

Rainfall totals are the next issue. These rains should fall over the
area that missed the more significant rains yesterday. Have totals
from now through Sunday night in southern Indiana ranging from 1-2
inches, with locally higher amounts possible. Current 3-hr flash
flood guidance is above 2 inches, so for now will maintain the
current Hydrologic Outlook product.

Note: Ran the diurnal temperatures tool for tonight, using a bias-
corrected blend of the consensus of models, and it came up with the
warmest temperature tomorrow morning at 4 AM...71 degrees for
Louisville, which would tie the record for the date.

.LONG TERM (Monday through Saturday)...
Issued at 255 PM EST Sat Dec 26 2015

...Stronger Storms Monday Afternoon and Night...
...More Seasonal Temperatures Expected As We Roll Into 2016...

Monday morning, model guidance continues to be in good agreement
with a potent upper low somewhere in the vicinity of central OK,
with a surface low along the OK/AR border. The warm front ahead of
this low should be over the TN Valley. A cold front will trail south
from the surface low with a band of storms out ahead of it moving
across eastern Arkansas. By midday, model guidance continues in good
agreement with the surface and upper lows becoming stacked somewhere
along the MO/AR/OK borders. By this time, the warm front should be
pushing north into our region, bringing us back into the warm
sector. Expect a line of storms to be moving into at least western
KY by early afternoon.

With the timing of the line into our region the rest of Monday
afternoon and possibly into the evening hours, we will be at a peak
for diurnal heating. Combined with a low level jet in the 60-75 knot
range and plenty of low-level shear, we could see some tornadoes
form along the squall line coming through, along with damaging
winds. The biggest threat would be right along and south of the warm
front, so how far north it gets will dictate where the severe
potential lies. Another bust factor would be how strong the line
gets to our south, effectively robbing the energy for the storms
over us. Latest hi-res Euro shows some supercell-type tracks
overnorthern AL and south central TN, which would confirm that
thinking, though it also has a stronger line traching along the I-65
corridor.  Will continue to highlight the threat for strong to
severe storms for now. It should be gusty with just the gradient
winds that afternoon. We should see sustained winds of 20-30 with
some gusts to 40 possible.

Rainfall totals for Monday and Monday night should come to another 1-
2 inches areawide...and may come fast with the initial squall line.
Would not be surprised to see a flash flood watch issued by this
time tomorrow.

Behind the line, the model trends have been to keep our area farther
away from any wrap-around bands of moisture. Thus will keep Tuesday
and Tuesday night dry. The GFS and Euro continue to show precip
coming in from a weak system on Wednesday, so will carry precip
those periods. GFS does continue with some upslope precip in our
east Thursday, but will lean more towards the Euro solution here and
keep ongoing forecast dry the rest of the period.

&&

.AVIATION (00Z TAF Update)...
Updated at 638 PM EST Sat Dec 26 2015

The TAF sites will be in the warm sector ahead of an approaching
cold front for much of this forecast period. Ceilings have been very
challenging today, and will continue to be so as clouds come and go
on steady southerly low level flow.

Decided to go a little bit less pessimistic with this forecast
package, looking at current obs here and upstream plus expected
mixiness of the lower levels tonight. Decided to take ceilings down
to just above fuel alternate levels starting in a few hours and
lasting into Sunday. Be aware, though, that this is a low confidence
forecast and ceilings may indeed go lower than what is currently
shown. Some model data show IFR ceilings for much of the night,
especially at SDF.

A band of showers will come in from the west ahead of the front by
mid to late Sunday morning, with showery weather continuing for the
remainder of the forecast period. SDF will be most affected by these
showers, with best chances for rain, lower vsbys, and sub-fuel
alternate ceilings. Rumbles of thunder will be possible as well, but
nothing significant enough to include in the TAFs quite yet. SDF
will have the best chance at thunder, of the three airports.

Winds will be steady out of the south, possibly a little gusty,
ahead of the front. FROPA looks to occur at SDF somewhere around 21Z
Sunday afternoon. The frontal passage will be slow but once it
happens, winds will switch from southwest to north at speeds around
10 knots with higher gusts, so it will definitely have an impact on
aviation.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........13
Short Term.....RJS
Long Term......RJS
Aviation.......13
Hazardous weather outlook, Dec 26, 2:13 PM CST, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
313 PM EST SAT DEC 26 2015

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-272015-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE...
HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY
313 PM EST SAT DEC 26 2015 /213 PM CST SAT DEC 26 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FRONTAL BOUNDARY WILL STALL NORTH OF THE OHIO RIVER SUNDAY
MORNING BEFORE SHIFTING BACK SOUTHWARD AGAIN THROUGH THE DAY.
SHOWERS AND SOME THUNDERSTORMS ARE FORECAST SUNDAY AND SUNDAY
NIGHT...LIKELY BRINGING ONE TO TWO INCHES OF RAIN ALONG AND NORTH
OF THE OHIO RIVER. THESE RAINS MAY CAUSE SOME PONDING OF WATER ON
ROADWAYS.

A MORE POTENT STORM SYSTEM WILL COME OUT OF THE SOUTHERN PLAINS
SUNDAY NIGHT...MOVING TOWARDS THE MIDWEST THROUGH THE DAY MONDAY.
A LINE OF THUNDERSTORMS IS FORECAST TO MOVE THROUGH THE REGION
AHEAD OF THE COLD FRONT ASSOCIATED WITH THIS SYSTEM. STRONG
THUNDERSTORMS WILL BE POSSIBLE MONDAY INTO MONDAY EVENING...WITH
SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTH CENTRAL KENTUCKY. HEAVY
RAIN ALONG THIS LINE COULD POSE FLOODING PROBLEMS...INCLUDING
RIVER FLOODS AND FLASH FLOODING. THE MAIN THREAT WITH THE STRONGER
STORMS WOULD BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR STRONG WINDS THROUGH
MONDAY.

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 8:19 AM CSTFlash Flood WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more35 hr
Dec 27, 9:16 AM CSTFlash Flood WarningLMKTrimble3 hr
Dec 27, 9:20 AM CSTAreal Flood AdvisoryLMKBreckinridge, Hancock, Jefferson, Meade, Ohio, Oldham and 1 more115 min
Dec 27, 10:09 AM CSTRiver Flood WarningLMKOhio3 days
Dec 27, 10:43 AM CSTAreal Flood WarningLMKJefferson, Oldham3 hr
Dec 27, 11:10 AM CSTAreal Flood AdvisoryLMKHenry, Oldham, Shelby3 hr
Dec 27, 11:20 AM CSTAreal Flood AdvisoryLMKBreckinridge, Bullitt, Hardin, Meade3 hr
Dec 27, 12:07 PM CSTAreal Flood AdvisoryLMKTrimble3 hr
Dec 27, 12:52 PM CSTAreal Flood AdvisoryLMKFranklin, Harrison, Scott3 hr
Dec 27, 1:39 PM CSTAreal Flood AdvisoryLMKJefferson, Oldham111 min

Nearby

River Flood Warnings in Kentucky, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.